×

zbMATH — the first resource for mathematics

Surfaces in three-dimensional space forms with divergence-free stress-bienergy tensor. (English) Zbl 1294.53006
The authors introduce the notion of biconservative surfaces. They first find the PDE that satisfies the mean curvature function of a biconservative surface in a three dimensional space form. Then, the paper is devoted to the local classification of biconservative surfaces in three dimensional space forms. This is done in three sections in which they examine separately the cases of surfaces in the Euclidean space, in the sphere and in the hyperbolic space.

MSC:
53A05 Surfaces in Euclidean and related spaces
53C42 Differential geometry of immersions (minimal, prescribed curvature, tight, etc.)
49Q10 Optimization of shapes other than minimal surfaces
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Balmuş, A., Montaldo, S., Oniciuc, C.: Biharmonic PNMC submanifolds in spheres. Ark. Mat. (to appear) · Zbl 1282.53047
[2] Balmuş, A.; Montaldo, S.; Oniciuc, C., Properties of biharmonic submanifolds in spheres, J. Geom. Symmetry Phys., 17, 87-102 (2010) · Zbl 1195.53080
[3] Balmuş, A.; Montaldo, S.; Oniciuc, C., Biharmonic hypersurfaces in 4-dimensional space forms, Math. Nachrichten, 283, 1696-1705 (2010) · Zbl 1210.58013
[4] Balmuş, A.; Montaldo, S.; Oniciuc, C., Classification results for biharmonic submanifolds in spheres, Israel J. Math., 168, 201-220 (2008) · Zbl 1172.58004
[5] Baird, P., Eells, J.: A conservation law for harmonic maps. In: Geometry Symposium, Utrecht 1980, pp. 1-25, Lecture Notes in Mathematics, 894. Springer, Berlin (1981) · Zbl 0485.58008
[6] Caddeo, R.; Montaldo, S.; Oniciuc, C., Biharmonic submanifolds in spheres, Israel J. Math., 130, 109-123 (2002) · Zbl 1038.58011
[7] Chen, B-Y, Total Mean Curvature and Submanifolds of Finite Type. Series in Pure Mathematics 1 (1984), Singapore: World Scientific, Singapore
[8] Chen, B-Y, Some open problems and conjectures on submanifolds of finite type, Soochow J. Math., 17, 169-188 (1991) · Zbl 0749.53037
[9] Chen, B-Y; Ishikawa, S., Biharmonic surfaces in pseudo-Euclidean spaces, Mem. Fac. Sci. Kyushu Univ. Ser. A, 45, 323-347 (1991) · Zbl 0757.53009
[10] Do Carmo, M.; Dajczer, M., Rotation hypersurfaces in spaces of constant curvature, Trans. Am. Math. Soc., 277, 685-709 (1983) · Zbl 0518.53059
[11] Eells, J.; Sampson, Jh, Harmonic mappings of Riemannian manifolds, Am. J. Math., 86, 109-160 (1964) · Zbl 0122.40102
[12] Eells, J., Lemaire, L.: Selected topics in harmonic maps. In: CBMS Regional Conference Series in Mathematics, 50. American Mathematical Society, Providence (1983) · Zbl 0515.58011
[13] Hasanis, Th; Vlachos, Th, Hypersurfaces in \(\mathbb{E}^4\) with harmonic mean curvature vector field, Math. Nachrichten, 172, 145-169 (1995) · Zbl 0839.53007
[14] Hilbert, D., Die grundlagen der physik, Math. Ann., 92, 1-32 (1924)
[15] Jiang, Gy, The conservation law for 2-harmonic maps between Riemannian manifolds, Acta Math. Sin., 30, 220-225 (1987) · Zbl 0631.58007
[16] Loubeau, E.; Montaldo, S., Biminimal immersions, Proc. Edinb. Math. Soc., 51, 421-437 (2008) · Zbl 1144.58010
[17] Loubeau, E.; Montaldo, S.; Oniciuc, C., The stress-energy tensor for biharmonic maps, Math. Z., 259, 503-524 (2008) · Zbl 1139.58010
[18] Oniciuc, C., Biharmonic maps between Riemannian manifolds, An. Ştiinţ. Univ. Al. I. Cuza. Iaşi. Mat. (N.S.), 48, 237-248 (2002) · Zbl 1061.58015
[19] Ou, Y-L, Biharmonic hypersurfaces in Riemannian manifolds, Pac. J. Math., 248, 217-232 (2010) · Zbl 1205.53066
[20] Ou, Y.-L.; Wang, Z.-P., Constant mean curvature and totally umbilical biharmonic surfaces in 3-dimensional geometries, J. Geom. Phys., 61, 1845-1853 (2011) · Zbl 1227.58004
[21] Sanini, A., Applicazioni tra varietà riemanniane con energia critica rispetto a deformazioni di metriche, Rend. Mat., 3, 53-63 (1983) · Zbl 0514.53037
[22] Sasahara, T.: Surfaces in Euclidean 3-space whose normal bundles are tangentially biharmonic. Arch. Math. (Basel), to appear · Zbl 1253.53007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.